Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 155, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 17, 2007, 9:54 PM EDT for Berkshire County, Massachusetts. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 9:54 PM EDT (01:54 UTC)
- Expired
- Aug 17, 2007, 10:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Berkshire County, MA
The radar
The Albany radar (KENX), 72 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 10:18 PM EDT | TSTM WND DMG | Great Barrington, MA | MULTIPLE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 180154 SVRALY MAC003-180245- /O.NEW.KALY.SV.W.0155.070818T0154Z-070818T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 954 PM EDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 1045 PM EDT * AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FLORIDA TO 14 MILES WEST OF GREAT BARRINGTON...OR ALONG A LINE EXTENDING FROM NORTH ADAMS TO 10 MILES SOUTHEAST OF HUDSON...AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SAVOY AND HOUSATONIC BY 1000 PM EDT... LEE AND GREAT BARRINGTON BY 1005 PM EDT... SHEFFIELD AND BECKET BY 1010 PM EDT... SANDISFIELD BY 1020 PM EDT... PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4273 7323 4207 7347 4206 7312 4272 7296 $$ NAS
1 follow-up statement
000 WWUS51 KALY 180223 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1023 PM EDT FRI AUG 17 2007 MAC003-180245- /O.CON.KALY.SV.W.0155.000000T0000Z-070818T0245Z/ BERKSHIRE MA- 1023 PM EDT FRI AUG 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR BERKSHIRE COUNTY... AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BECKET CENTER TO 6 MILES SOUTHWEST OF SOUTH SANDISFIELD...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST OF PITTSFIELD TO 14 MILES NORTHWEST OF TORRINGTON...MOVING EAST AT 50 MPH. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4273 7323 4207 7347 4206 7312 4272 7296 $$ NAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 9:52 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 17, 9:52 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 952 PM EDT FRI AUG 17 2007 .SYNOPSIS... A RATHER STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE SOUTHEAST ACROSS THE EASTERN GREAT LAKES INTO NEW ENGLAND TONIGHT WITH THE CHANCE FOR SOME SHOWER ACTIVITY. A FEW RUMBLES OF THUNDER CAN NOT BE RULED OUT EITHER. THEN A LARGE CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE ACROSS THE REGION FOR THE BALANCE OF THE WEEKEND...WITH COOLER THAN NORMAL TEMPERATURES EXPECTED. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... CONVECTION LARGELY WITHOUT LIGHTNING PRODUCED WIND GUSTS 40 TO 55 MPH BRIEFLY AS IT TRACKED THROUGH. BRIEF WIND GUSTS CAUSED SOME TREES AND WIRES TO COME DOWN IN SOME PLACES. SURFACE DEW POINT GRADIENT WAS THE DELINIATION FOR WHERE NEAR SEVERE WINDS COULD MIX DOWN AND WHERE PRECIPITATION DRIED UP...AND THAT HAPPENED TO BE RIGHT AROUND THE CAPITAL DISTRICT AND POINTS SOUTH. REFLECTIVITIES ARENT VERY IMPRESSIVE...BUT SUBSIDENCE ASSOCIATED WITH PASSAGE OF COLD FRONT AND STRONG ADVANCE OF SURFACE DEW POINT BOUNDARY HELPED LINE OF SHOWERS AND A RUMBLE OF THUNDER TO DEVELOP AND WINDS TO MIX DOWN. ONCE EVERYTHING EXITS...DRYING AND COOLING EVERYWHERE...EXCEPT AREAS WHERE LAKE EFFECT RAIN AFFECTS...IN NORTHWESTERN AREAS. WILL ADJUST FORECAST BASED ON TRENDS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... LARGE CANADIAN HIGH PRESSURE SYSTEM WILL CONTROL OUR WEATHER THROUGH THE WEEKEND WITH UNSEASONABLY COOL TEMPS AND DRY WEATHER. LOWS TONIGHT NOT TOO LOW DUE TO VORT MAX/CLOUDS AND SHOWERS MOVING THROUGH...BUT LOW SATURDAY NIGHT WILL LIKELY DIP INTO THE UPPER AND POSSIBLY MID 30S ACROSS MOST HIGH TERRAIN AREAS...AND THE LOW TO MID 40S MOST OTHER AREAS. HIGHS SATURDAY...DESPITE MOSTLY TO PARTLY SUNNY SKIES WILL ONLY REACH THE 60S TO LOW 70S IN MOST LOCATIONS...WITH SOME HIGH TERRAIN LOCATIONS ONLY IN THE UPPER 50S. THE VORT MAX AND COLD POOL WILL BE WELL EAST OF THE REGION BY 12Z SATURDAY SO HAVE NOT INCLUDED ANY DIURNAL AFTERNOON SHOWER ACTIVITY...EVEN ACROSS HIGH TERRAIN PLACES. HIGHS SUNDAY ONLY A COUPLE TO A FEW DEGREES WARMER AS THE SURFACE HIGH REMAINS TO OUR NORTH...AND LITTLE WARM ADVECTION AROUND IT IS NOTED OVER THE FORECAST AREA. BY SUNDAY NIGHT AND MONDAY THE WARM FRONT TO OUR SOUTH WILL BEGIN TO SLOWLY ADVANCE NORTH. THIS WILL RESULT IN A SLOW INCREASE IN CLOUDS AND CHANCE POPS FOR SOUTHERN AREAS LATE SUNDAY NIGHT AND MONDAY. STILL NOT MUCH WARMING FOR MONDAY AS ANY WARM ADVECTION IS CONTERACTED BY GREATER CLOUDINESS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE WARM FRONT DISCUSSED ABOVE WILL TAKE UNTIL WEDNESDAY NIGHT BEFORE IT FINALLY CROSSES THE ENTIRE FORECAST AREA. SO TEMPS WILL SLOWLY RECOVER TO NEAR NORMAL BY WEDNESDAY WITH A CHANCE OF SHOWERS/TSTMS IN THE FORECAST MONDAY NIGHT THROUGH WEDNESDAY NIGHT DUE TO THE WARM FRONT. AFTER THE WARM FRONTAL PASSAGE...THURSDAY AND FRIDAY WILL LIKELY SEE A RETURN TO FULL SUMMER HEAT AND HUMIDITY ACROSS THE ENTIRE FORECAST AREA. WILL KEEP A LOW CHANCE OR SLIGHT CHANCE OF SHOWERS/TSTMS THURSDAY AND FRIDAY...BUT THIS ACTIVITY WILL BE DIURNALLY BASED AND CONFINED MAINLY TO THE AFTN/EVE HOURS. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... LINE OF SHOWERS AND STORMS WILL PRODUCE BRIEF MVFR AND IFR CONDITIONS POTENTIALLY TO GFL AND ALB BEFORE 10 PM. CEILINGS AND VISIBILITIES WILL BE BRIEFLY MVFR/IFR...AND WINDS COULD GUST TO AROUND 35 KT. BY MIDNIGHT...MOST AREAS SHOULD BE CLEARING...AND REMAIN VFR THROUGH THE REST OF THE NIGHT AS LIGHT NORTHWEST WINDS PREVAIL. VFR CONTINUES TOMORROW WITH UNRESTRICTED CEILINGS AND GUSTY WINDS FROM THE NORTH AND NORTHWEST AT 15 TO 20 KT. SUN...VFR. MON...VFR/MVFR...CHANCE OF SHOWERS IN THE SOUTH. TUE...MVFR...CHANCE OF SHOWERS. WED...MVFR...CHANCE OF SHOWERS/TSTMS. && .HYDROLOGY... NO HYDRO PROBLEMS EXPECTED. RIVER FLOWS REMAINS AT BELOW NORMAL TO NORMAL LEVELS. AN UPPER LEVEL DISTURBANCE WILL PRODUCE LIGHT QPF AMOUNTS LESS THAN A TENTH OF AN INCH NORTH AND WEST OF THE CAPITAL REGION OVERNIGHT. AN UNSEASONABLY COOL AND DRY AIR MASS WILL IMPACT THE REGION INTO EARLY NEXT WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... HYDROLOGY...
Hazardous weather outlook, Aug 17, 3:53 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 353 PM EDT FRI AUG 17 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-181100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 353 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS THE CHANCE OF A NON SEVERE THUNDERSTORM ACROSS THE REGION UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO WEDNESDAY AS A WARM FRONT APPROACHES FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WWW.WEATHER.GOV/ALBANY
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.